Alert archive / North Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special weather statement at Aug 7, 2011, 11:57 PM EDT for Duplin County, Onslow County, North Carolina. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2011, 11:57 PM EDT (03:57 UTC)
- Expired
- Aug 8, 2011, 1:00 AM EDT
- In force
- 63 min
- Issued by
- NWS Newport/Morehead City, NC
Counties Duplin County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 83 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 12:10 AM EDT | TSTM WND GST 40 | 2 W Beulaville, NC | SPOTTER ESTIMATED 35 TO 45 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 4.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4242 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
899
WWUS82 KMHX 080357
SPSMHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1157 PM EDT SUN AUG 7 2011
NCZ090-098-080500-
DUPLIN-ONSLOW-
1157 PM EDT SUN AUG 7 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN AND ONSLOW COUNTIES
THROUGH 100 AM EDT...
AT 1156 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MAGNOLIA...OR ABOUT 10 MILES SOUTH OF WARSAW...MOVING EAST AT 40 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROSE HILL...
GREENEVERS...CHINQUAPIN...CYPRESS CREEK...CATHERINE LAKE...NEW RIVER
AIR STATION.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3490 7815 3503 7816 3495 7745 3491 7738
3494 7732 3468 7736 3467 7738 3455 7739
3461 7764 3472 7768 3471 7799 3473 7802
3472 7811 3471 7813 3474 7820
TIME...MOT...LOC 0356Z 283DEG 33KT 3485 7810
$$
TLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Aug 7, 10:39 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 7, 10:39 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1039 PM EDT SUN AUG 7 2011
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL DRIFT TOWARD THE COAST LATE TONIGHT
THEN REFORM TO THE WEST ON MONDAY. A WEAK COLD FRONT WILL APPROACH
FROM THE WEST TUESDAY THEN SLOWLY CROSS THE AREA WEDNESDAY AND
THURSDAY. LATE IN THE WEEK...HIGH PRESSURE BUILDS IN FROM THE NORTH
WITH A FRONT STALLED SOUTH OF THE REGION.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 PM SUNDAY...SMALL CLUSTER OF STORMS CROSSING CNTRL
SECTIONS AND APPROACHING PAMLICO SOUND. SEE SOME ADDITIONAL
SHRA/TSRA TO THE W THAT MAY IMPACT SRN TIER LATER. HAVE BUMPED UP
POPS OVER MOST OF THE CNTRL AND SRN SECTIONS. HAVE HAD ONE REPORT OF
STRONG WINDS AND CANT RULE OUT SOME MORE HOWEVER TREND HAS BEEN FOR
SOME WEAKENING PAST 30 MINUTES. NO CHANGE TO TEMPS WITH 75 TO 80
MOST SPOTS WITH SOME LOW 80S BEACHES.
&&
.SHORT TERM /MONDAY/...
AS OF 245 PM SUNDAY...A WEAK LEE SIDE TROUGH WILL SETUP AGAIN
MONDAY ACROSS THE PIEDMONT OF NORTH CAROLINA WITH A WEAK SHORT
WAVE TROUGH EXPECTED TO PASS NORTH OF THE REGION DURING THE
AFTERNOON HOURS. SURFACE WINDS WILL BE MOSTLY WESTERLY INLAND TO
SOUTHWESTERLY ALONG THE COAST...WITH TEMPERATURES QUICKLY CLIMBING
INTO THE MID TO UPPER 90S. HAVE ISSUED ANOTHER HEAT ADVISORY AS
HEAT INDEX VALUE ARE EXPECTED TO RANGE FROM 105 TO 110 ACROSS THE
REGION...AND ESPECIALLY ALONG THE COAST AND PAMLICO/ALBEMARLE
SOUND COUNTIES. BOUNDARY LAYER MOISTURE WILL BE LIMITED...SO
ALTHOUGH TROUGH INLAND WITH SHORTWAVE PASSING NORTH OF THE
REGION...KEPT LOW POPS FOR THE REGION.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
AS OF 135 PM SUN...ZONAL FLOW IN THE UPPER LEVELS EARLY TUESDAY WILL
BECOME SLIGHT SOUTHWESTERLY LATE IN THE DAY AS AN UPPER LEVEL TROUGH
STARTS TO DIG INTO THE EAST COAST. A WEAK BOUNDARY OVER THE AREA
EARLY TUESDAY WILL DISSIPATE AS ANOTHER STRONGER BOUNDARY APPROACHES
THE AREA LATE TUESDAY. THE BOUNDARY WILL MOVE THROUGH AREA TUESDAY
NIGHT. MOISTURE AND UPPER LEVEL ENERGY ASSOCIATED WITH THE FRONT
WILL KICK OFF SOME RAIN TUESDAY NIGHT. THE SREF IS SLOWER AND DRIER
WITH THE FRONT THAN NAM AND GFS. DUE TO TREND OF PAST FEW DAYS WILL
GO WITH WETTER MODELS. HEAT WILL REMAIN AN ISSUE THROUGH THE FIRST
PART OF THE WEEK...BUT WILL START TO SEE HEAT DROP OFF A BIT AFTER
THE FRONT PASSES THROUGH AND HEIGHT START TO LOWER TUESDAY NIGHT.
AS OF 1250 PM SUNDAY...HIGH PRESSURE OVER THE SOUTHWEST SECTION OF
THE COUNTRY WILL ALLOW A SERIES OF SHORT WAVES TO MOVE THROUGH THE
AREA OVER THE EXTENDED PERIOD...ALLOWING AN UPPER TROUGH TO DIG IN
ALONG THE EAST COAST. AT THE SURFACE...A BOUNDARY WILL DROP INTO
EASTERN NC WEDNESDAY AFTERNOON. THIS BOUNDARY WILL MEANDER AROUND
THE AREA THROUGH THE END OF THE WEEK THEN MOVE OFFSHORE FRIDAY.
ANOTHER BOUNDARY WILL MOVE INTO THE AREA ON SATURDAY AND WILL REMAIN
OVER THE AREA THROUGH THE WEEKEND. MOISTURE WILL BE SOMEWHAT LIMITED
THROUGH THE PERIOD SO WILL KEEP POPS LOW. HIGH TEMPERATURES WILL
DROP SLIGHTLY THROUGH THE PERIOD WITH THE CHANGE IN REGIME...INTO
THE UPPER 80S BY THE END OF THE WEEKEND.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
SHORT TERM /TONIGHT AND MONDAY/...
AS OF 1030 PM SUNDAY...SOME CONVECTION HAS PASSED NEAR PGV AND ISO.
MAY SEE THREAT FOR EWN AND OAJ NEXT FEW HRS IF ACTVTY TO THE W HOLDS
TOGETHER. OUTSIDE OF STORMS EXPECT MAINLY VFR WITH LIGHT WSW
FLOW...MAY SEE BRIEF PD OF REDUCED VSBYS IN LIGHT FOG TOWARD
DAYBREAK. MOSTLY VFR OVERNIGHT WITH ANY CONVECTION EXPECTED TO BE
ISOLD LATER THIS EVENING AND OVERNIGHT. CONT VFR MON WITH WSW LOW
LVL FLOW AND VERY LIMITED CHCS OF ANY MAINLY LATE DAY CONVECTION.
LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 110 PM SUN...VFR CONDITIONS EXPECTED THROUGH THE MAJORITY OF
THE WEEK. THERE WILL BE A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS AS
A WEAK BOUNDARY SETS UP OVER THE AREA. MOISTURE IS LIMITED WITH THIS
BOUNDARY. MVFR CONDITIONS ARE POSSIBLE WITH ANY STORMS THAT DO FORM.
&&
.MARINE...
SHORT TERM /THROUGH SUNDAY NIGHT/...
AS OF 1030 PM SUNDAY...SW WINDS MAINLY 15 TO 20 KTS WITH SOME GUSTS
TO NEAR 25 KTS CNTRL AND S CONT ALONG THE CST. MDLS SHOW WINDS
PEAKING NOW AND APPEARS SPEEDS WILL REMAIN MAINLY BELOW SCA LVLS.
SEAS CURRENTLY 4 TO 5 FT HIGHEST NEAR DIAMOND BUOY. APPEARS
WAVEWATCH IS CLOSE TO CURRENT CONDITIONS AND IT SHOWS ONLY CNTRL
WTRS REACHING 6 FT THIS EVENING. BASED ON THIS WILL CONT SCA THRU
LATE TONIGHT CNTRL WTRS.
PREV DISC...LATEST SURFACE AND BUOY DATA INDICATE SOUTHWEST WINDS 15
TO 20 KNOTS ACROSS THE COASTAL WATERS AND PAMLICO SOUND. SEAS ARE
GENERALLY 3 TO 5 FT. TROPICAL DEPRESSION EMILY...CURRENTLY LOCATED
ABOUT 300 MILES SOUTH-SOUTHEAST OF CAPE LOOKOUT...IS MAINLY A WEAK
SURFACE LOW WITH CONVECTION WELL DISPLACED SOUTHWEST FROM THE CENTER
AND IS EXPECTED TO HAVE MINIMAL IMPACT ON THE COASTAL WATERS OVER
THE NEXT DAY. IN FACT...ITS IMPACT ON SEAS APPEARS TO BE WELL BELOW
PREVIOUS MODEL RUNS OVER THE PAST FEW DAYS. LATEST SWAN AND
WAVEWATCH III GUIDANCE KEEPS 6 FT SEAS CONFINED TO THE CENTRAL
WATERS LATER TONIGHT MAINLY DUE TO WIND WAVE FROM TIGHTENING
SOUTHWEST PRESSURE GRADIENT. WILL MAINTAIN SCA HEADLINE FOR
NOW...BUT MAY BE DROPPED WITH LATER SHIFTS IF SCA CONDITIONS DO NOT
MATERIALIZE LATE THIS EVENING AND OVERNIGHT.
A WEAK TROUGH WILL CROSS THE WATERS THIS EVENING AND
OVERNIGHT...WITH WINDS VEERING SLIGHTLY MORE WESTERLY TONIGHT AND
EARLY MONDAY MORNING...BEFORE BACKING TO SOUTHWEST AGAIN DURING
THE DAY MONDAY. EXPECT SPEEDS MAINLY 15-20 KNOTS SOUTH OF OREGON
INLET AND ACROSS THE EASTERN PORTIONS OF THE PAMLICO SOUND. SEAS
WILL RANGE 3 TO 5 FT. ACROSS THE COASTAL WATERS.
LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 110 PM SUN...A BOUNDARY OVER THE AREA EARLY TUESDAY WILL
DISSIPATE THROUGH THE DAY BEFORE MOVING OUT OVER THE WATERS. LOW
LEVEL FLOW WILL REMAIN SOUTHWESTERLY WITH HIGH PRESSURE TO THE
SOUTHEAST AND BOUNDARY TO THE WEST. GRADIENT WILL BE MODERATELY
TIGHT TO GIVE WINDS IN THE 15 KNOT RANGE THROUGH MIDWEEK. ANOTHER
FRONT WILL DROP INTO THE AREA ON THURSDAY AND WILL FINALLY PASS
THROUGH THE WATERS ON FRIDAY. THE GRADIENT WILL LOOSEN WITH THE
FRONTAL PASSAGE ALLOWING SPEEDS TO DROP DOWN TO AROUND 10 KNOTS AS
THE WIND FLOW BECOME NORTHERLY THEN NORTHEREASTERLY AFTER THE FRONT
PASSES THROUGH FRIDAY.
SEAS WILL GENERALLY BE IN THE 2-5 FT RANGE THROUGHOUT THE LONG TERM
FCST PERIOD.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HEAT ADVISORY FROM 11 AM TO 8 PM EDT MONDAY FOR NCZ029-044>047-
079>081-090>095-098-103-104.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR AMZ152-154.
&&
SYNOPSIS...RF/DAG
NEAR TERM...RF
SHORT TERM...DAG
LONG TERM...CGG
AVIATION...RF/CGG
MARINE...RF/DAG/CGGHazardous weather outlook, Aug 7, 8:08 PM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 808 PM EDT SUN AUG 7 2011 NCZ029-044>047-079>081-090>094-090015- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 808 PM EDT SUN AUG 7 2011 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS THIS EVENING WITH HEAVY DOWNPOURS AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-104-090015- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 808 PM EDT SUN AUG 7 2011 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. ISOLATED THUNDERSTORMS OVERNIGHT WITH HEAVY DOWNPOURS AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 10:01 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1001 PM EDT SUN AUG 7 2011
NCZ080-080230-
BEAUFORT-
1001 PM EDT SUN AUG 7 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT COUNTY THROUGH
1030 PM EDT...
AT 1001 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CHOCOWINITY...OR ABOUT OVER WASHINGTON...MOVING EAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RIVER ROAD......
BUNYAN...SLATESTONE...WALLA WATTA.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3559 7672 3542 7672 3541 7676 3544 7682
3545 7691 3548 7696 3548 7698 3545 7696
3545 7692 3542 7682 3541 7682 3548 7718
3552 7718 3554 7715 3555 7713 3555 7708
3560 7715 3562 7715
TIME...MOT...LOC 0201Z 278DEG 20KT 3552 7708
5Local storm report, Aug 7, 10:25 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1025 PM EDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM TSTM WND DMG 2 SE WASHINGTON 35.54N 77.03W
08/07/2011 BEAUFORT NC PUBLIC
POWERLINES DOWN ON RIVER ROAD. RELAYED FROM 911
CENTER..
&&
EVENT NUMBER MHX1100363
JSCHULZSpecial weather statement, Aug 7, 10:32 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1032 PM EDT SUN AUG 7 2011
NCZ080-094-080300-
BEAUFORT-PAMLICO-
1032 PM EDT SUN AUG 7 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO AND BEAUFORT
COUNTIES THROUGH 1100 PM EDT...
AT 1032 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
AURORA...OR ABOUT 17 MILES SOUTHEAST OF RIVER ROAD...MOVING EAST AT
30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PAMLICO BEACH...
LOWLAND......HOBUCKEN.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3526 7687 3542 7684 3537 7670 3542 7670
3543 7678 3542 7658 3540 7657 3538 7657
3541 7669 3535 7669 3537 7664 3532 7648
3527 7646 3521 7649 3522 7654 3520 7651
TIME...MOT...LOC 0232Z 277DEG 27KT 3533 7673
TLSpecial weather statement, Aug 7, 11:14 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1114 PM EDT SUN AUG 7 2011
NCZ090-080415-
DUPLIN-
1114 PM EDT SUN AUG 7 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN COUNTY THROUGH 1215
AM EDT...
AT 1114 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES WEST OF WARSAW...MOVING EAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WARSAW...MAGNOLIA...
KENANSVILLE...BEULAVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3490 7815 3508 7816 3509 7775 3502 7775
3498 7768 3492 7765 3471 7769 3471 7783
3481 7818
TIME...MOT...LOC 0314Z 279DEG 22KT 3497 7824
TLSpecial weather statement, Aug 7, 11:30 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1130 PM EDT SUN AUG 7 2011
NCZ081-095-103-104-080430-
CARTERET-MAINLAND HYDE-OUTER BANKS DARE-OUTER BANKS HYDE-
1130 PM EDT SUN AUG 7 2011
...A BAND OF SHOWERS WILL MOVE ACROSS CARTERET...OUTER BANKS DARE...
OUTER BANKS HYDE AND MAINLAND HYDE COUNTIES THROUGH 1230 AM EDT...
AT 1130 PM EDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS ALONG A
LINE EXTENDING FROM 14 MILES NORTHWEST OF OCRACOKE TO 10 MILES
NORTHWEST OF PORTSMOUTH VILLAGE...OR ALONG A LINE EXTENDING FROM 14
MILES NORTHWEST OF OCRACOKE TO 10 MILES NORTHEAST OF CEDAR ISLAND...
MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE SHOWERS INCLUDE...PORTSMOUTH
VILLAGE...OCRACOKE...HATTERAS...FRISCO...CAPE HATTERAS LIGHTHOUSE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3530 7550 3523 7566 3512 7597 3532 7615
3535 7613 3537 7605 3538 7606 3538 7612
3532 7617 3513 7598 3508 7601 3511 7607
3507 7602 3508 7607 3503 7612 3505 7601
3513 7591 3518 7576 3523 7559 3521 7553
TIME...MOT...LOC 0330Z 279DEG 24KT 3530 7607 3513 7621
10Special weather statement, Aug 7, 11:57 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1157 PM EDT SUN AUG 7 2011
NCZ090-098-080500-
DUPLIN-ONSLOW-
1157 PM EDT SUN AUG 7 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN AND ONSLOW COUNTIES
THROUGH 100 AM EDT...
AT 1156 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MAGNOLIA...OR ABOUT 10 MILES SOUTH OF WARSAW...MOVING EAST AT 40 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROSE HILL...
GREENEVERS...CHINQUAPIN...CYPRESS CREEK...CATHERINE LAKE...NEW RIVER
AIR STATION.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3490 7815 3503 7816 3495 7745 3491 7738
3494 7732 3468 7736 3467 7738 3455 7739
3461 7764 3472 7768 3471 7799 3473 7802
3472 7811 3471 7813 3474 7820
TIME...MOT...LOC 0356Z 283DEG 33KT 3485 7810
TLThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:33 PM EDT | Special Weather Statement | MHX | Greene | 42 min |
| Aug 7, 8:53 PM EDT | Special Weather Statement | MHX | Pitt | 37 min |
| Aug 7, 9:23 PM EDT | Special Weather Statement | MHX | Lenoir | 37 min |
| Aug 7, 9:55 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven | 35 min |
| Aug 7, 10:01 PM EDT | Special Weather Statement | MHX | Beaufort | 29 min |
| Aug 7, 10:32 PM EDT | Special Weather Statement | MHX | Pamlico | 28 min |
| Aug 7, 11:14 PM EDT | Special Weather Statement | MHX | Duplin | 61 min |
| Aug 7, 11:30 PM EDT | Special Weather Statement | MHX | Hyde | 60 min |
| Aug 8, 12:27 AM EDT | Special Weather Statement | MHX | Lenoir | 63 min |
| Aug 8, 4:21 AM EDT | Small Craft Advisory | MHX | 99 min | |
| Aug 8, 3:38 PM EDT | Heat Advisory | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 27 hr |
| Aug 8, 4:30 PM EDT | Special Weather Statement | MHX | Jones | 45 min |
Nearby
Special Weather Statements in North Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.